Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 11, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Apr 7, 2011, 4:22 AM CDT for 14 counties in Texas. It took effect at Apr 7, 2011, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2011, 4:22 AM CDT (09:22 UTC)
- In effect from
- Apr 7, 2011, 1:00 PM CDT
- Expired
- Apr 7, 2011, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS San Angelo, TX
Counties Callahan County, TX, Coke County, TX, Concho County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The Dyess AFB radar (KDYX), 85 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6022 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
152 WWUS84 KSJT 070922 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 422 AM CDT THU APR 7 2011 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS BIG COUNTRY AND CONCHO VALLEY THIS AFTERNOON AND EARLY EVENING... .GUSTY WEST TO SOUTHWEST WINDS OF AROUND 20 MPH ARE EXPECTED TO DEVELOP LATER THIS MORNING AND AFTERNOON ACROSS MUCH OF THE AREA. THESE WINDS COMBINED WITH ANOTHER DAY OF VERY HOT TEMPERATURES... RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT...AND VERY DRY AND DROUGHT- STRESSED VEGETATION WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS FOR THE CONCHO VALLEY AND BIG COUNTRY THIS AFTERNOON AND EVENING. TXZ076-071030- /O.CAN.KSJT.FW.A.0010.110407T1800Z-110408T0100Z/ CROCKETT- 422 AM CDT THU APR 7 2011 ...THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE FIRE WEATHER WATCH FOR CROCKETT COUNTY... WHILE RELATIVE HUMIDITY VALUES WILL FALL TO 10 TO 15 PERCENT IN CROCKETT COUNTY...WIND SPEEDS ARE EXPECTED TO HOVER AROUND 15 MPH AT 20 FEET...THEREFORE THE FIRE WEATHER WATCH HAS BEEN CANCELLED. $$ TXZ049-054-064>066-071>073-098-099-113-114-127-128-071730- /O.UPG.KSJT.FW.A.0010.110407T1800Z-110408T0100Z/ /O.NEW.KSJT.FW.W.0011.110407T1800Z-110408T0100Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-HASKELL- THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN- 422 AM CDT THU APR 7 2011 ...THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE BIG COUNTRY AND CONCHO VALLEY... * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... RUNNELS...IRION...TOM GREEN...CONCHO...HASKELL... THROCKMORTON...JONES...SHACKELFORD...TAYLOR...CALLAHAN. * WIND: WEST TO SOUTHWEST TWENTY FOOT WINDS AROUND 20 MPH...WITH GUSTS AROUND 30 MPH AT TIMES. * HUMIDITY: 8 TO 13 PERCENT. * TIMING: 1 PM THROUGH 8 PM THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY OUTDOOR ACTIVITIES THAT MAY GENERATE ANY SPARKS OR FLAMES. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN FIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
1 follow-up statement
326 WWUS84 KSJT 071136 AAA RFWSJT URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 636 AM CDT THU APR 7 2011 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS BIG COUNTRY AND CONCHO VALLEY THIS AFTERNOON AND EARLY EVENING... .GUSTY 20 FOOT WEST TO SOUTHWEST WINDS OF AROUND 20 MPH WITH GUSTS TO AROUND 25 MPH ARE EXPECTED TO DEVELOP LATER THIS MORNING AND AFTERNOON ACROSS MUCH OF THE AREA. THESE WINDS COMBINED WITH ANOTHER DAY OF VERY HOT TEMPERATURES... RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT...AND VERY DRY AND DROUGHT-STRESSED VEGETATION WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS FOR THE CONCHO VALLEY AND BIG COUNTRY THIS AFTERNOON AND EVENING. TXZ049-054-064>066-071>073-098-099-113-114-127-128-080100- /O.CON.KSJT.FW.W.0011.110407T1800Z-110408T0100Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-HASKELL- THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN- 636 AM CDT THU APR 7 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE BIG COUNTRY AND CONCHO VALLEY... * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... RUNNELS...IRION...TOM GREEN...CONCHO...HASKELL... THROCKMORTON...JONES...SHACKELFORD...TAYLOR...CALLAHAN. * WIND: WEST TO SOUTHWEST TWENTY FOOT WINDS AROUND 20 MPH... WITH GUSTS AROUND 30 MPH AT TIMES. * HUMIDITY: 8 TO 13 PERCENT. * TIMING: 1 PM THROUGH 8 PM THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY OUTDOOR ACTIVITIES THAT MAY GENERATE ANY SPARKS OR FLAMES. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN FIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 7, 3:38 AM CDT, 44 minutes earlier.
Area forecast discussion, Apr 7, 3:38 AM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 338 AM CDT THU APR 7 2011 .SHORT TERM... ANOTHER DAY WITH MAINLY 90S IN THE FORECAST...AND CRITICAL FIRE WEATHER CONDITIONS FOR A LARGE PART OF THE FORECAST AREA THIS AFTERNOON. TEMPERATURES SHOULD BE SLIGHTLY COOLER TODAY...AT LEAST ACROSS THE BIG COUNTRY...WHERE 850MB TEMPERATURES COOL BY 2 TO 3 DEGREES CELSIUS. BOTH THE GFS AND NAM SHOW SOME WARMER 850MB TEMPERATURES NOSING THEIR WAY INTO OUR SOUTHWESTERN COUNTIES...SO THE NORTHERN EDWARDS PLATEAU AND CONCHO VALLEY WILL STILL LIKELY MAKE IT INTO THE MID 90S AT LEAST. WE WILL SEE BREEZY CONDITIONS AS WELL WITH WEST TO SOUTHWEST WINDS OF 10 TO 20 MPH. WITH THESE BREEZY WINDS...WE MAY SEE SOME BLOWING DUST IN OUR WESTERN BIG COUNTRY THIS AFTERNOON...SO HAVE ADDED PATCHY BLOWING DUST TO NOLAN AND FISHER COUNTIES TODAY. FOR TONIGHT...EXPECTING WINDS TO REMAIN SOMEWHAT BREEZY WITH DECENT CLOUD COVER ACROSS THE AREA. THIS WILL ALSO HELP GIVE THE AREA ANOTHER WARM NIGHT WITH LOWS ONLY DROPPING INTO THE 60S FOR MOST OF THE AREA. NO PRECIPITATION IS EXPECTED FOR THE NEXT 24 HOURS. A RED FLAG WARNING IS IN EFFECT FOR THE BIG COUNTRY AND CONCHO VALLEY TODAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES. MORE DETAILS CAN BE FOUND IN THE FIRE WEATHER DISCUSSION BELOW. .FIRE WEATHER... A RED FLAG WARNING WILL BE IN EFFECT THIS AFTERNOON FOR THE BIG COUNTRY AND THE CONCHO VALLEY. WE WILL ONCE AGAIN SEE VERY WARM TEMPERATURES...AND RELATIVE HUMIDITY DROPPING TO 10 TO 15 PERCENT IN THESE AREAS. WINDS WILL BE THE ONLY QUESTION FOR THIS AFTERNOON...AS THE TROUGH PLACEMENT MAY INHIBIT WIND SPEEDS FOR OUR AREA. HOWEVER...AS MIXING TAKES PLACE...EXPECT WINDS TO INCREASE AS WE WILL HAVE WINDS OF 20 TO 25 KNOTS FROM JUST OFF THE SURFACE THROUGH 700MB WHICH IS EXPECTED TO BE THE PEAK OF THE MIXED LAYER BY LATER THIS AFTERNOON. HAVE REMOVED CROCKETT COUNTY FROM THE WATCH...AS WE ONLY SAW WINDS OF 10 TO 15 MPH IN THIS AREA YESTERDAY...AND WE EXPECT THE SAME THIS AFTERNOON. EVEN WINDS ACROSS THE REST OF THE RED FLAG WARNING AREA WILL BE MARGINAL...EXCEPT FOR ALONG THE WESTERN BORDER OF OUR CWA. HOWEVER...EVEN IF WINDS ARE HOVERING IN THE 18 TO 20 MPH RANGE...CONTROL OF ANY FIRES THAT START WILL LIKELY BE AN ISSUE DUE TO THE EXTREMELY WARM TEMPERATURES...VERY LOW RELATIVE HUMIDITY VALUES...AND VERY RECEPTIVE DROUGHT-STRESSED FUELS AVAILABLE FOR BURNING. WE WILL CONTINUE TO BE DRY AND HOT ON FRIDAY...BUT NOT AS WINDY...SO WHILE FIRE WEATHER CONDITIONS WILL BE ELEVATED...WINDS SHOULD BACK OFF TO AROUND 15 MPH FOR MOST OF THE AREA TOMORROW. SATURDAY WILL AGAIN BE WINDY...BUT WITH STRONG SOUTHERLY FLOW IN PLACE...MOISTURE RETURN WILL BE STRONG ACROSS OUR CWA...KEEPING RELATIVE HUMIDITY VALUES FROM FALLING TO LESS THAN 20 PERCENT FOR MUCH OF THE AREA. HOWEVER...SATURDAY WILL NEED TO BE MONITORED SHOULD IT BECOME EVIDENT THAT MOISTURE RETURN WILL BE WEAKER THAN CURRENTLY FORECAST. SUNDAY WILL BE A VERY WINDY...DRY...AND WARM DAY FOR THE ENTIRE FORECAST AREA. CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED FOR THIS DAY...AND A WATCH WILL LIKELY BE NEEDED FOR SUNDAY BY SATURDAY...AND POSSIBLY EARLIER. A STRONG PACIFIC FRONT WILL MOVE THROUGH THE REGION BY MIDDAY WITH VERY DRY AND VERY WINDY CONDITIONS BEHIND IT. WHILE TEMPERATURES WILL NOT BE AS WARM FOR SUNDAY BEHIND THE FRONT...THE DEWPOINT VALUES WILL BE SO MUCH LOWER THAT RELATIVE HUMIDITY VALUES WILL STILL BE ABLE TO FALL TO LESS THAN 20 PERCENT. THE ONLY FACTOR THAT MAY HOLD WINDS BACK WILL BE THE POSITION OF THE UPPER LEVEL TROUGH. IF THE TROUGH AXIS IS TOO FAR WEST...UPWARD MOTION MAY INHIBIT SOME OF THE MIXING OF HIGHER MOMENTUM WINDS TO THE SURFACE. HOWEVER...THE SFC PRESSURE GRADIENT LOOKS MORE THAN STRONG ENOUGH TO MAKE UP FOR THIS AT THIS TIME. && 20 .LONG TERM... NOT MUCH CHANGE IN THE FORECAST GOING INTO THE WEEKEND. GFS CONTINUES TO DIG AN UPPER LEVEL LOW OVER CENTRAL CALIFORNIA BY FRIDAY...KICKING THE SYSTEM EAST ON SATURDAY. THE ECMWF AND THE GFS LIFT THE CLOSED LOW FURTHER NORTH THAN EARLIER MODEL RUNS...WITH THE CLOSED LOW OVER THE CENTRAL PLAINS BY MIDDAY SUNDAY. GFS CONTINUES TO PUSH DRYLINE/PACIFIC FRONT THROUGH THE CWA OVERNIGHT SATURDAY WITH THE FRONTAL BOUNDARY EXITING OUR EASTERN COUNTIES EARLY SUNDAY MORNING. WILL CONTINUE TO HIGHLIGHT CONVECTIVE DEVELOPMENT ALONG THE DRYLINE LATE SATURDAY EVENING ALONG OUR WESTERN BOUNDARIES PER THE GFS...PUSHING EAST THROUGH SATURDAY NIGHT AND EXITING OUR EASTERN COUNTIES EARLY SUNDAY MORNING. PREFRONTAL TEMPERATURES OVER THE AREA WILL REMAIN WELL ABOVE NORMAL WITH AFTERNOON HIGHS INTO SATURDAY IN THE LOW TO MID 90S OVER ALL OF THE CWA. POSTFRONTAL HIGHS ON SUNDAY WILL BE IN THE UPPER 70S TO LOWER 80S WITH A GRADUAL WARM-UP INTO THE MID TO UPPER 80S BY TUESDAY. MODELS HINT AT ANOTHER FRONTAL PASSAGE MID-WEEK WITH SOME ASSOCIATED PRECIPITATION. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 92 62 92 65 91 / 0 0 10 10 10 SAN ANGELO 95 61 95 64 93 / 0 0 10 10 10 JUNCTION 95 66 93 67 91 / 0 0 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: CALLAHAN...COKE...CONCHO... FISHER...HASKELL...IRION...JONES...NOLAN...RUNNELS... SHACKELFORD...STERLING...TAYLOR...THROCKMORTON...TOM GREEN. && 15
Hazardous weather outlook, Apr 6, 4:06 PM CDT, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 406 PM CDT WED APR 6 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-072115- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 406 PM CDT WED APR 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TONIGHT CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS THE BIG THIS AFTERNOON AND EARLY EVENING DUE TO STRONG WINDS...LOW RELATIVE HUMIDITY...DRY VEGETATION...AND VERY WARM TEMPERATURES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ON THURSDAY FOR AREAS WEST OF A LINE FROM CROSS PLAINS TO OZONA. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THESE AREAS FOR THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.